Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 46, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 29, 2009, 5:15 AM CDT for Llano County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2009, 5:15 AM CDT (10:15 UTC)
- Expired
- Sep 29, 2009, 8:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 101 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3681 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 291015
FFWEWX
TXC299-291315-
/O.NEW.KEWX.FF.W.0046.090929T1015Z-090929T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CDT TUE SEP 29 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL LLANO COUNTY...
* UNTIL 815 AM CDT.
* AT 513 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM CONTINUOUS SHOWERS AND THUNDERSTORMS EAST OF LLANO.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUFFTON
AND BUCHANAN DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 3084 9841 3084 9838 3080 9842 3077 9843
3075 9838 3072 9839 3072 9841 3068 9840
3068 9861 3086 9861 3086 9842
$$3 follow-up statements
000
WGUS74 KEWX 291120
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
620 AM CDT TUE SEP 29 2009
TXC299-291315-
/O.CON.KEWX.FF.W.0046.000000T0000Z-090929T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO TX-
620 AM CDT TUE SEP 29 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR EAST
CENTRAL LLANO COUNTY...
AT 610 AM CDT...THUNDERSTORMS CONTINUE TO DEVELOP BETWEEN LLANO AND
KINGSLAND. FIVES INCHES OF RAIN WERE REPORTED AT LAKE BUCHANAN FROM
A LOWER COLORADO RIVER AUTHORITY GAGE. AN ADDITIONAL TWO TO THREE
INCHES OF RAIN ARE POSSIBLE ALONG STATE HIGHWAY 29 EAST OF LLANO BY
815 AM.
LOCATIONS IN THE WARNING AREA INCLUDE LONE GROVE...STOLZ...BLUFFTON
AND BUCHANAN DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
&&
LAT...LON 3084 9841 3084 9838 3080 9842 3077 9843
3075 9838 3072 9839 3072 9841 3068 9840
3068 9861 3086 9861 3086 9842
$$000
WGUS74 KEWX 291214
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
714 AM CDT TUE SEP 29 2009
TXC299-291315-
/O.CON.KEWX.FF.W.0046.000000T0000Z-090929T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO TX-
714 AM CDT TUE SEP 29 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR EAST
CENTRAL LLANO COUNTY...
AT 707 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS NEAR STATE HIGHWAY 71 SOUTHEAST OF LLANO. THE LLANO
SHERIFFS DEPARTMENT REPORTED A FOOT OF WATER OVER AT THE MERGER OF
COUNTY ROAD 307 AND RANCH ROAD 3404...OUTSIDE OF KINGSLAND. OTHER
LOW WATER CROSSING IN THE AREAS WILL BE SUBJECT TO FLOODING FROM
RUNOFF.
LOCATIONS IN THE WARNING AREA INCLUDE LONE GROVE...STOLZ...BLUFFTON
AND BUCHANAN DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
&&
LAT...LON 3084 9841 3084 9838 3080 9842 3077 9843
3075 9838 3072 9839 3072 9841 3068 9840
3068 9861 3086 9861 3086 9842
$$000
WGUS74 KEWX 291248
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
748 AM CDT TUE SEP 29 2009
TXC299-291315-
/O.CON.KEWX.FF.W.0046.000000T0000Z-090929T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO TX-
748 AM CDT TUE SEP 29 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR EAST
CENTRAL LLANO COUNTY...
AT 741 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT LIGHT SHOWERS BETWEEN LAKE BUCHANAN AND STATE HIGHWAY 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
&&
LAT...LON 3084 9841 3084 9838 3080 9842 3077 9843
3075 9838 3072 9839 3072 9841 3068 9840
3068 9861 3086 9861 3086 9842
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 3:11 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 29, 3:11 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 311 AM CDT TUE SEP 29 2009 .DISCUSSION...GULF MOISTURE WILL CONTINUE TO OVERRUN THE SHALLOW COOL AIRMASS TODAY AND WITH AFTERNOON HEATING..EXPECT CONTINUED DEVELOPMENT OF SHOWERS AND THUNDERSTORMS MAINLY OVER SOUTH CENTRAL AND EASTERN PORTIONS OF THE CWA. THE UPPER RIDGE WILL BUILD EAST TONIGHT OVER THE REGION AS SOUTHEAST FLOW RETURNS. SOME RESIDUAL CONVERGENT SHOWERS MAY OCCUR OVER OUR SOUTHEAST CWA TONIGHT. SOUTHEAST FLOW WILL CONTINUE WEDNESDAY AS A STRONG UPPER TROUGH APPROACHES THE INTERMOUNTAIN REGION. WIDESPREAD MORNING LOW CLOUDS WILL MIX OUT TO FAIR/PARTLY CLOUDY ACROSS THE WESTERN TWO-THIRDS OF THE REGION WITH MOSTLY CLOUDY OVER THE EASTERN THIRD. SOME CONVERGENT SHOWERS OR STORMS ARE POSSIBLE OVER THE EASTERN THIRD WEDNESDAY. ENHANCED WESTERLIES ALOFT THURSDAY WILL CAUSE DAYTIME READINGS TO RISE A FEW DEGREES ABOVE SEASONAL NORMS..WELL ABOVE ACROSS THE RIO GRANDE PLAINS. AS THE UPPER LOW EXITS THE PLAINS..A WEAK COLD FRONT WILL PUSH ITS WAY THROUGH THE AREA LATE THURSDAY NIGHT/EARLY FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINE THE FRONT GENERALLY EAST OF THE THERMAL LOW OVER CENTRAL AND EASTERN PORTIONS OF THE CWA THURSDAY NIGHT. A DRIER WEAK RIDGE WILL BUILD SOUTHEAST ACROSS CENTRAL AND EAST TEXAS DURING THE DAY FRIDAY WITH RAINS ENDING FROM THE WEST. THEN..THE WEAK SURFACE RIDGE WILL OVERRUN WITH LOW LEVEL GULF MOISTURE..AND LIGHT RAIN OR SHOWERS FRIDAY NIGHT IN STRONG ZONAL FLOW ALOFT. WEAK DISTURBANCES WITHIN THE SOUTHERN BRANCH OF THE UPPER JET WILL PRODUCE MOSTLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEKEND WITH DAYTIME HIGHS CLOSE TO NORMAL TO SLIGHTLY ABOVE. AS ANOTHER UPPER TROUGH DIGS ALONG THE WEST COAST MONDAY..WINDS ALOFT WILL BACK INTO THE SOUTHWEST AND ANCHOR FOR AWHILE AS A LARGE RIDGE MAINTAINS ITSELF OVER THE GULF. THIS WILL RESULT IN ABOVE NORMAL TEMPERATURES IN A HUMID...TROPIC LIKE ENVIRONMENT FOR THE FIRST PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 85 69 88 74 92 / 30 10 10 - 10 AUSTIN BERGSTROM INTL AIRPORT 85 67 88 74 92 / 30 10 10 - 10 NEW BRAUNFELS MUNI AIRPORT 86 68 89 73 91 / 30 10 20 - 10 BURNET MUNI AIRPORT 84 67 87 72 87 / 20 - - - 20 DEL RIO INTL AIRPORT 90 73 93 74 96 / 10 - - - 10 GEORGETOWN MUNI AIRPORT 84 68 88 73 90 / 30 - 10 - 20 HONDO MUNI AIRPORT 88 71 89 71 93 / 30 - 10 - 10 SAN MARCOS MUNI AIRPORT 86 69 87 73 91 / 30 10 10 - 10 LA GRANGE - FAYETTE REGIONAL 83 69 88 73 90 / 40 20 20 10 10 SAN ANTONIO INTL AIRPORT 86 71 89 74 92 / 30 10 10 - 10 STINSON MUNI AIRPORT 88 72 89 74 92 / 40 10 10 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 02/06
Hazardous weather outlook, Sep 28, 5:32 AM CDT, 23 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 532 AM CDT MON SEP 28 2009 TXZ171>173-183>194-202>209-217>225-228-291045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 532 AM CDT MON SEP 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 29, 12:17 AM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1217 AM CDT TUE SEP 29 2009 TXZ217-290615- MAVERICK- 1217 AM CDT TUE SEP 29 2009 ...A STRONG THUNDERSTORM WAS AFFECTING MAVERICK COUNTY... AT 1216 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR NORMANDY...OR 6 MILES SOUTH OF QUEMADO...MOVING SOUTHEAST AT 10 MPH. PEOPLE IN MAVERICK COUNTY...INCLUDING THE FOLLOWING LOCATIONS... NORMANDY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:20 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 25 min |
| Sep 28, 9:05 PM CDT | Areal Flood Advisory | EWX | Gonzales, Karnes, Wilson | 115 min |
| Sep 28, 10:06 PM CDT | Areal Flood Advisory | EWX | Fayette, Lavaca | 114 min |
| Sep 28, 10:33 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 27 min |
| Sep 28, 11:01 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 44 min |
| Sep 28, 11:27 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 31 min |
| Sep 28, 11:55 PM CDT | Areal Flood Advisory | EWX | Caldwell, Fayette, Gonzales, Lavaca | 2 hr |
| Sep 29, 1:27 AM CDT | Areal Flood Advisory | EWX | Maverick | 108 min |
| Sep 29, 2:35 AM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Sep 29, 2:49 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano, Williamson | 116 min |
| Sep 29, 3:42 AM CDT | Flash Flood Warning | EWX | Frio, Medina, Uvalde, Zavala | 105 min |
| Sep 29, 4:48 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano, Travis, Williamson | 117 min |
| Sep 29, 12:17 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 118 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.